# SDR 2003UALA00049

- Difficulty date: January 10, 2003
- Submitted: February 19, 2003
- Operation: Air carrier
- Aircraft: N551UA
- Make and model: Boeing 757222
- Aircraft serial: 25399
- Aircraft time: 41,361 hours, 12,093 cycles
- Engine: Pwa PW2037
- System (JASC): 3830 · Waste Disposal System
- Part: Sensor
- Part number: 0123FJ
- Part serial: 2000
- Condition: Failed
- Location: Lavatory 'K'
- Part time: 586 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: A

## Discrepancy

FIRE IN THE LEFT AFT LAV UNDER THE SEAT SHROUD.  LIQUID LEVEL SENSOR FAILED INTERNALLY CAUSING A FIRE THAT DAMAGED THE SENSOR ITSELF ALONG WITH THE TOILET SEAT SHROUD AND A NEARBY AIR VENT.   REPLACED LIQUID LEVEL SENSOR, TOILET SHROUD, AND VENT ASSEMBLY AND RETURNED LAVATORY TO SERVICE.
